Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 899, NWS Norman, OK

October 26, 2016Carter County, Johnston County, Murray County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Oct 26, 2016, 5:54 PM CDT for Carter County, Johnston County, Murray County, Oklahoma. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 26, 2016, 5:54 PM CDT (22:54 UTC)
Expired
Oct 26, 2016, 6:30 PM CDT
In force
36 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Carter County, OK, Johnston County, OK, Murray County, OK

The radar

The Norman radar (KTLX), 123 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 26, 6:15 PM CDTTSTM WND GST 5110 Ne Ardmore, OKKADM AWOS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-397 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

100 
WUUS54 KOUN 262254
SVROUN
OKC019-069-099-262330-
/O.NEW.KOUN.SV.W.0899.161026T2254Z-161026T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT WED OCT 26 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JOHNSTON COUNTY IN SOUTHEASTERN OKLAHOMA...
  EAST CENTRAL CARTER COUNTY IN SOUTHERN OKLAHOMA...
  SOUTHEASTERN MURRAY COUNTY IN SOUTHERN OKLAHOMA...

* UNTIL 630 PM CDT

* AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
  OF DOUGHERTY...MOVING SOUTH AT 25 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  ARDMORE...DICKSON...MANNSVILLE...GENE AUTRY AND RUSSETT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3417 9710 3438 9707 3438 9680 3417 9676
TIME...MOT...LOC 2253Z 354DEG 23KT 3436 9696 

HAIL...1.00IN
WIND...70MPH
 
$$

03
1 follow-up statement
802 
WWUS54 KOUN 262316
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CDT WED OCT 26 2016

OKC099-262325-
/O.CAN.KOUN.SV.W.0899.000000T0000Z-161026T2330Z/
MURRAY OK-
616 PM CDT WED OCT 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MURRAY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3433 9708 3433 9688 3417 9681 3417 9710
TIME...MOT...LOC 2315Z 001DEG 26KT 3421 9702 

$$

OKC019-069-262330-
/O.CON.KOUN.SV.W.0899.000000T0000Z-161026T2330Z/
JOHNSTON OK-CARTER OK-
616 PM CDT WED OCT 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN JOHNSTON AND EAST CENTRAL CARTER COUNTIES...

AT 615 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
DICKSON...MOVING SOUTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ARDMORE...DICKSON...MANNSVILLE AND GENE AUTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3433 9708 3433 9688 3417 9681 3417 9710
TIME...MOT...LOC 2315Z 001DEG 26KT 3421 9702 

HAIL...1.00IN
WIND...60MPH
 
$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 2:06 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Oct 26, 2:06 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Norman OK
206 PM CDT Wed Oct 26 2016

.DISCUSSION...
Showers and thunderstorms will remain possible through this evening
across portions of Central, Southeast, and South Central OK and
western North Texas. A few of these storms may become marginally
severe. Meanwhile, a frontal boundary continues to move across
portions of the fa. This boundary will stall out this evening. With
light winds and moisture ahead of the boundary, some patchy fog will
be possible across portions of the fa. Some dense fog may be
possible near the boundary but it is a little hard to tell exactly
where the dense fog might develop at this time.

After this evening, the forecast will remain dry until the middle of
next week when models show another frontal boundary could move into
parts of the region.

Models also show the sfc pressure gradient increasing Friday and
Monday which could lead to breezy south to southwest winds across at
least part of the fa. These breezy conditions along with warm
temperatures and low humidities in parts of the fa could lead to
elevated wildfire concerns both afternoons.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  58  80  60  84 /  10   0   0   0
Hobart OK         54  81  59  86 /  10   0   0   0
Wichita Falls TX  62  83  62  86 /  10   0   0   0
Gage OK           47  81  55  89 /   0   0   0   0
Ponca City OK     50  77  60  85 /   0   0   0   0
Durant OK         63  83  61  85 /  40   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

12/25
Hazardous weather outlook, Oct 26, 11:00 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1100 AM CDT WED OCT 26 2016

OKZ004>048-050>052-TXZ083>090-271600-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1100 AM CDT WED OCT 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN
OKLAHOMA THIS AFTERNOON, MAINLY EAST OF INTERSTATE 35 AND SOUTH
OF INTERSTATE 44. WIND GUSTS UP TO 60 MPH AND HAIL UP TO HALF
DOLLAR SIZE WILL BE THE PRIMARY SEVERE WEATHER CONCERNS. STRONG
STORMS MAY LINGER OVER SOUTHEAST PARTS OF OKLAHOMA THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.FIRE DANGER...
HIGHLY ELEVATED FIRE DANGERS WILL BE SEEN FRIDAY AND NEXT MONDAY
WITH VERY WARM TEMPERATURES...LOW HUMIDITIES...AND STRONG
SOUTHERLY WINDS. THESE CONDITIONS WILL BE MOST PRONOUNCED OVER FAR
WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTHERN TEXAS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Oct 26, 4:47 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT WED OCT 26 2016

OKZ048-052-262245-
ATOKA OK-BRYAN OK-
447 PM CDT WED OCT 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATOKA AND
NORTHEASTERN BRYAN COUNTIES UNTIL 545 PM CDT...

AT 446 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF CANEY...MOVING SOUTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ATOKA...CADDO...BOKCHITO...TUSHKA...CANEY...KENEFIC...ARMSTRONG...
BLUE...BOGGY DEPOT PARK AND BENTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3395 9635 3429 9640 3440 9617 3416 9597
      3415 9598 3415 9597 3412 9594 3408 9593
      3404 9594
TIME...MOT...LOC 2146Z 326DEG 18KT 3426 9629

03
Local storm report, Oct 26, 4:53 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
453 PM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             VANOSS                  34.76N 96.87W
10/26/2016  E1.00 INCH       PONTOTOC           OK   EMERGENCY MNGR

&&

DW
Local storm report, Oct 26, 5:17 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
517 PM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     7 S STRATFORD           34.69N 96.96W
10/26/2016                   GARVIN             OK   BROADCAST MEDIA

            LARGE TREE LIMBS DOWN

&&

DW
Local storm report, Oct 26, 5:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
525 PM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND GST     5 N SULPHUR             34.58N 96.98W
10/26/2016  M73 MPH          MURRAY             OK   BROADCAST MEDIA

&&

KURTZ
Local storm report, Oct 26, 5:36 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT WED OCT 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     1 N SULPHUR             34.52N 96.98W
10/26/2016  E70 MPH          MURRAY             OK   TRAINED SPOTTER

            SPOTTER ALSO REPORTS A LOT OF NICKEL SIZE HAIL.

&&

KURTZ
Special weather statement, Oct 26, 5:41 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CDT WED OCT 26 2016

OKZ052-262330-
BRYAN OK-
541 PM CDT WED OCT 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRYAN COUNTY UNTIL
630 PM CDT...

AT 539 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BENNINGTON...
MOVING SOUTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
BOKCHITO...BENNINGTON AND WADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3385 9576 3386 9581 3383 9584 3389 9593
      3386 9595 3385 9598 3387 9600 3385 9600
      3384 9602 3386 9603 3384 9604 3385 9610
      3383 9610 3384 9615 3407 9617 3415 9597
      3412 9594 3394 9594 3387 9584 3387 9576
TIME...MOT...LOC 2239Z 317DEG 25KT 3395 9600

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 6:26 AM CDTSpecial Weather StatementOUNKay, Noble49 min
Oct 26, 7:21 AM CDTSpecial Weather StatementOUNNoble39 min
Oct 26, 7:52 AM CDTSpecial Weather StatementOUNPayne38 min
Oct 26, 12:58 PM CDTSpecial Weather StatementOUNPottawatomie32 min
Oct 26, 1:05 PM CDTSpecial Weather StatementOUNHughes40 min
Oct 26, 1:16 PM CDTSpecial Weather StatementOUNPottawatomie29 min
Oct 26, 1:50 PM CDTSevere Thunderstorm WarningOUNPontotoc, Pottawatomie, Seminole40 min
Oct 26, 2:28 PM CDTSevere Thunderstorm WarningOUNPontotoc, Seminole47 min
Oct 26, 2:31 PM CDTAreal Flood AdvisoryOUNHughes119 min
Oct 26, 3:07 PM CDTSevere Thunderstorm WarningOUNCoal, Pontotoc53 min
Oct 26, 4:00 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal45 min
Oct 26, 4:21 PM CDTSpecial Weather StatementOUNPontotoc24 min
Oct 26, 4:36 PM CDTSpecial Weather StatementOUNPontotoc24 min
Oct 26, 4:47 PM CDTSpecial Weather StatementOUNBryan58 min
Oct 26, 4:52 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc53 min
Oct 26, 4:55 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan36 min
Oct 26, 5:29 PM CDTSevere Thunderstorm WarningOUNJohnston, Murray, Pontotoc46 min
Oct 26, 5:41 PM CDTSpecial Weather StatementOUNBryan49 min
Oct 26, 6:23 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall37 min
Oct 26, 6:50 PM CDTSpecial Weather StatementOUNLove40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.